Alert archive / Michigan / Wind Advisories in 2016

Wind Advisory 1, NWS Marquette, MI

March 16, 20166 counties in Michigan

NWS Marquette, MI issued this wind advisory at Mar 16, 2016, 3:11 AM EDT for 6 counties in Michigan. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2016, 3:11 AM EDT (07:11 UTC)
Expired
Mar 16, 2016, 8:00 PM EDT
In force
17 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Delta County, MI, Houghton County, MI, Keweenaw County, MI, Luce County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 43 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
560 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

353 
WWUS73 KMQT 160711
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
311 AM EDT WED MAR 16 2016

...STRONG EASTERLY WINDS TODAY...

MIZ013-014-161700-
/O.NEW.KMQT.WI.Y.0001.160316T0711Z-160316T1700Z/
DELTA-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE
311 AM EDT WED MAR 16 2016

...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON. 

HAZARDOUS WEATHER...

 * EASTERLY WINDS TO 30 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED
   THROUGH LATE THIS MORNING.

 * THE STRONGEST WINDS AND GUSTS WILL BE IN OPEN AREAS NEAR THE BAY
   OF GREEN BAY AND LAKE MICHIGAN.

IMPACTS...

 * WINDS THIS STRONG MAY BREAK TREE BRANCHES AND BLOW AROUND ANY
   LOOSE OBJECTS...AND COULD CAUSE SPORADIC POWER OUTAGES. 

 * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT IN OPEN AREAS NEAR
   THE BAY OF GREEN BAY AND LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE
   EXPECTED.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

MIZ001-003-161700-
/O.NEW.KMQT.WI.Y.0001.160316T0711Z-160317T0000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
311 AM EDT WED MAR 16 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

HAZARDOUS WEATHER...

 * EAST WINDS TO 25 MPH WILL INCREASE TO 25 TO 35 MPH THIS MORNING
   WITH GUSTS OF 45 TO 50 MPH. 

 * THE STRONGEST WINDS WILL BE ALONG THE SHORELINE OF THE KEWEENAW
   PENINSULA FROM COPPER HARBOR TO JACOBSVILLE...AND ALSO OVER THE
   HIGHER TERRAIN AREAS NORTH OF THE PORTAGE CANAL...INCLUDING
   CALUMET...MOHAWK...AND DELAWARE.

IMPACTS...

 * WINDS THIS STRONG MAY BREAK TREE BRANCHES AND BLOW AROUND ANY
   LOOSE OUTDOOR OBJECTS...AND COULD CAUSE SPORADIC POWER OUTAGES.

 * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT IN OPEN AREAS
   EXPOSED TO THE STRONGER WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO
   57 MPH ARE EXPECTED OR OCCURRING.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

JLA
2 follow-up statements
041 
WWUS73 KMQT 161110
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
710 AM EDT WED MAR 16 2016

...STRONG EASTERLY WINDS TODAY...

MIZ006-007-085-161900-
/O.EXB.KMQT.WI.Y.0001.000000T0000Z-160316T1900Z/
ALGER-LUCE-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY...
SENEY
710 AM EDT WED MAR 16 2016

...WIND ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. 

HAZARDOUS WEATHER...

 * EASTERLY WINDS TO 30 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED
   THROUGH EARLY THIS AFTERNOON. 

IMPACTS...

 * WINDS THIS STRONG MAY BREAK TREE BRANCHES AND BLOW AROUND ANY 
   LOOSE OUTDOOR OBJECTS...AND COULD CAUSE SPORADIC POWER 
   OUTAGES. 

 * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT IN OPEN AREAS 
   EXPOSED TO THE STRONGER WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURRING. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

MIZ013-014-161700-
/O.CON.KMQT.WI.Y.0001.000000T0000Z-160316T1700Z/
DELTA-SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ESCANABA...GLADSTONE...MANISTIQUE
710 AM EDT WED MAR 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * EASTERLY WINDS TO 30 MPH WITH GUSTS OF 45 TO 50 MPH ARE 
   EXPECTED THROUGH LATE THIS MORNING. 

 * THE STRONGEST WINDS AND GUSTS WILL BE IN OPEN AREAS NEAR THE 
   BAY OF GREEN BAY AND LAKE MICHIGAN. 

IMPACTS...

 * WINDS THIS STRONG MAY BREAK TREE BRANCHES AND BLOW AROUND ANY 
   LOOSE OBJECTS...AND COULD CAUSE SPORADIC POWER OUTAGES. 

 * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT IN OPEN AREAS 
   NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

MIZ001-003-161900-
/O.CON.KMQT.WI.Y.0001.000000T0000Z-160317T0000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
710 AM EDT WED MAR 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

HAZARDOUS WEATHER...

 * EAST WINDS TO 25 MPH WILL INCREASE TO 25 TO 35 MPH THIS 
   MORNING WITH GUSTS OF 45 TO 50 MPH. 

 * THE STRONGEST WINDS WILL BE ALONG THE SHORELINE OF THE 
   KEWEENAW PENINSULA FROM COPPER HARBOR TO JACOBSVILLE...AND 
   ALSO OVER THE HIGHER TERRAIN AREAS NORTH OF THE PORTAGE 
   CANAL...INCLUDING CALUMET...MOHAWK...AND DELAWARE. 

IMPACTS...

 * WINDS THIS STRONG MAY BREAK TREE BRANCHES AND BLOW AROUND ANY 
   LOOSE OUTDOOR OBJECTS...AND COULD CAUSE SPORADIC POWER 
   OUTAGES. 

 * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT IN OPEN AREAS 
   EXPOSED TO THE STRONGER WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURRING. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

JLA
792 
WWUS73 KMQT 161906
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
306 PM EDT WED MAR 16 2016

...STRONG EASTERLY WINDS TODAY...

MIZ006-007-085-162015-
/O.EXP.KMQT.WI.Y.0001.000000T0000Z-160316T1900Z/
ALGER-LUCE-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY...
SENEY
306 PM EDT WED MAR 16 2016

...WIND ADVISORY HAS EXPIRED...

HAZARDOUS WEATHER...

 * WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA...BUT WILL REMAIN
   BREEZY THROUGH THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS MARQUETTE OR VISIT WEATHER.GOV/MQT FOR 
   MORE INFORMATION. 

&&

$$

MIZ001-003-170000-
/O.CON.KMQT.WI.Y.0001.000000T0000Z-160317T0000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
306 PM EDT WED MAR 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

HAZARDOUS WEATHER...

 * EAST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

 * THE STRONGEST WINDS WILL BE ALONG THE SHORELINE OF THE 
   KEWEENAW PENINSULA FROM COPPER HARBOR TO JACOBSVILLE...AND 
   ALSO OVER THE HIGHER TERRAIN AREAS NORTH OF THE PORTAGE 
   CANAL...INCLUDING CALUMET...MOHAWK...AND DELAWARE. 

IMPACTS...

 * WINDS THIS STRONG MAY BREAK TREE BRANCHES AND BLOW AROUND ANY 
   LOOSE OUTDOOR OBJECTS...AND COULD CAUSE SPORADIC POWER 
   OUTAGES. 

 * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT IN OPEN AREAS 
   EXPOSED TO THE STRONGER WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURRING. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

TITUS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Mar 16, 1:38 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 16, 1:38 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
138 AM EDT WED MAR 16 2016

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 427 PM EDT TUE MAR 15 2016

WV IMAGERY AND RAP ANALYSIS INDICATED A MID/UPPER LEVEL TROUGH FROM
ALBERTA/SASK INTO THE WRN PLAINS WITH WEAK DOWNSTREAM RIDGING OVER
THE CENTRAL AND EASTERN GREAT LAKES INTO NW ONTARIO. AT THE SFC...SE
FLOW WAS INCREASING OVER NRN WI BETWEEN A RIDGE OVER THE CENTRAL AND
ERN LAKES AND A TROUGH FROM SRN MANITOBA THROUGH MN TO LOW PRES OVER
MO. A LINE SHRA EXTENDING FROM NW WI INTO SE WI/NE IL WERE SUPPORTED
BY STRONG LOW LEVEL MOISTURE INFLOW AND ISENTROPIC LIFT NOTED ON 290-
295K SFCS AHEAD OF THE TROUGH. THE INCREASING ISENTROPIC ASCENT AND
MID-LVL Q-VECT CONV AHEAD OF THE NEGATIVE-TILT TROUGH HAS RESULTED
IN CLOUDY SKIES ACROSS MUCH OF THE FCST AREA EXCEPT FOR FAR EAST
WHERE DRY EASTERLY FLOW AND PROXIMITY TO RIDGE HAS KEPT SKIES PARTLY
SUNNY. HIGH TEMPS TODAY HAVE RANGED FROM MID 50S FAR WEST AND EAST
TO THE LOWER 40S NEAR LAKE MI SHORE IN SE FLOW.

TONIGHT...AS THE NEG-TILT SHORTWAVE TROUGH OVER THE CENTRAL PLAINS
LIFTS TOWARD THE WRN GREAT LAKES THE SFC LOW IS EXPECTED TO DEEPEN
TO NEAR 987 MB OVER SRN WI BY 12Z WED. THE NAM AND GFS CONTINUE TO
TREND SLOWER WITH THE ARRIVAL OF THE PCPN BAND MOVING THROUGH WI SO
HAVE BACKED OFF ON INCREASING POPS TO LIKELY/CATEGORICAL OVER WEST
UNTIL LATE EVENING AND OVER THE CENTRAL COUNTIES UNTIL LATE TONIGHT
WHEN COMBINATION OF INCREASED UPPER DIVERGENCE IN COUPLED UPPER JET
STRUCTURE AND STRONG DEEP LAYER Q-VECT CONVERGENCE AHEAD OF
SHORTWAVE BEGINS TO OVERCOME DRY EASTERLY FLOW. THERMAL PROFILES AND
FCST SOUNDINGS SUGGEST THAT WITH THE WAA SURGE...THE PCPN BAND
COMING IN INITIALLY WILL REMAIN MOSTLY RAIN TONIGHT. ERLY WINDS WILL
ALSO BECOME GUSTY LATE TONIGHT...ESPECIALLY OVER THE KEWEENAW AND
NEAR LAKE MI WHERE GUSTS OVER 35 MPH ARE EXPECTED. ALSO KEPT IN
SLIGHT CHC OF THUNDER OVER SCNTRL UPPER LATE TONIGHT INTO EARLY WED
MORNING AS MODELS STILL SHOW NEG SHOWALTER INDICES AND MUCAPE OF A
FEW HUNDRED J/KG ON NOSE OF 85H THETA-E AND STRONG ISENTROPIC ASCENT.

WEDNESDAY...RAIN WILL BE FALLING HEAVILY IN THE MORNING SO PRECIP
LOADING COULD ALSO AID IN BRINGING STRONG/GUSTY WINDS TO SFC. AT THE
LEAST...DUE TO INCREASING PRESSURE GRADIENT TO NORTH OF DEEPENING
SFC LOW OVER WI DOWN TO LESS THAN 990MB BY 12Z WED...AREAS FAVORED
BY EAST WINDS SUCH AS LK MICHIGAN/BAY OF GREEN BAY AND ACROSS
KEWEENAW COULD SEE EAST WINDS GUSTING TO 30-40 MPH MUCH OF THE DAY.
AS DRY SLOT WITH SYSTEM AND Q-VECT DIV MOVES ACROSS CENTRAL AND ERN
AREAS EXPECT PRECIP TO DIMINISH THERE. EXCEPTION WILL BE OVER
WESTERN CWA WHERE DEEP LAYER Q-VECTOR CONVERGENCE EXPANDS ON NW SIDE
OF DEEPENING UPPER LOW AND STRONG SFC-H85 LOW MEANDERING OVER
NORTHERN LAKE MI AND DEFORMATION FORCING ALLOWS BAND TO SET UP OVER
THE WEST.

THE OTHER TRICKY PART OF THIS FCST WILL BE PTYPE AND POSSIBILITY OF
ACCUMULATING SNOW ON WED. MODEL SOUNDINGS...ESPECIALLY NAM...SUGGEST
POTENTIAL FOR DYNAMIC COOLING WITH HEAVIER PCPN BAND MOVING THROUGH
WED MORNING WITH A CHANGEOVER TO SNOW SHORTLY AFT 12Z. IF THIS
HAPPENS AS QUICKLY AS NAM INDICATES THERE COULD BE A POTENTIAL OF
SEVERAL INCHES OF WET SNOW WED MORNING OVER THE HIGHER TERRAIN AREAS
OF THE WEST HALF OF UPPER MI AS THIS HEAVIER BAND MOVES THROUGH THE
AREA. RIGHT NOW...SINCE THERE IS STILL SOME MODEL UNCERTAINTY WITH
THERMAL FIELDS/PROFILES HAVE ELECTED TO ONLY PUT IN A COUPLE INCHES
OF SNOW OVER MAINLY THE KEWEENAW AND WRN MQT/ERN BARAGA COUNTIES WED
MORNING BEFORE PCPN TAPERS OFF SOME WED AFTERNOON.  THERE WILL BE
BETTER CHANCE OF ACCUMULATING SNOW OVER THE FAR WEST LATE WED INTO
WED NIGHT WHEN DEFORMATION BAND W/SYSTEM SETS UP IN STRONGLY
CYCLONIC NNE FLOW.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 549 PM EDT TUE MAR 15 2016

PATTERN OVER THE NEXT 1-2 WEEKS LOOKS QUITE CHANGEABLE WITH FLOW
TRANSITIONING BETWEEN PERIODS OF MORE PRONOUNCED SPLIT FLOW AND
PERIODS OF MORE CONSOLIDATED FLOW. OVER THE NEXT FEW DAYS...PATTERN
WILL BECOME BLOCKY OVER NAMERICA WITH DYNAMIC SYSTEM DEVELOPING INTO
THE GREAT LAKES BENEATH A DEVELOPING CLOSED HIGH TO THE N. THIS
BLOCKY PATTERN WILL BE SHORT-LIVED AS AMPLIFYING RIDGE ALONG THE W
COAST FORCES THE CLOSED HIGH TO DISSIPATE UNDER DEVELOPING ERN TROF
OVER THE WEEKEND. WRN RIDGE THEN WEAKENS WITH A MORE PRONOUNCED
SPLIT FLOW REDEVELOPING EARLY NEXT WEEK. AFTER THE MDT/HVY PCPN OVER
THE NEXT DAY OR TWO...A DRIER PATTERN WILL EVOLVE THRU EARLY NEXT
WEEK...THOUGH THERE WILL BE SOME -SHSN AND EVEN LES ASSOCIATED WITH
A SHORTWAVE AND COLDER AIR DIVING SE INTO THE ERN TROF LATER THIS
WEEKEND. FARTHER OUT...NAEFS 8-14 DAY OUTLOOK INDICATES BLO NORMAL
TEMPS BECOMING FAVORED W-E ACROSS MUCH OF CNTRL CANADA WHILE ABOVE
NORMAL TEMPS BECOME FAVORED ACROSS MUCH OF THE CONUS. THIS SUGGESTS
A POTENTIAL ACTIVE PATTERN WILL DEVELOP AS SHORTWAVES TRACK ALONG A
TIGHTENING THERMAL GRADIENT ACROSS THE NRN CONUS. SO...THE UPPER
LAKES MAY BE AFFECTED BY BOUTS OF PCPN EVERY 2-3 DAYS...BEGINNING
THE MIDDLE OF NEXT WEEK AND CONTINUING THRU THE END OF THE MONTH.
CERTAINLY NOT OUT OF THE QUESTION FOR SOME SNOW EVENTS TO OCCUR.

BEGINNING WED NIGHT/THU...MIDLEVEL LOW AND SFC LOW CENTERED VCNTY OF
SCNTRL UPPER MI WED EVENING WILL MOVE VERY LITTLE DURING THE NIGHT
BEFORE QUICKLY UNRAVELING AND DRIFTING S AND E ON THU. AT THE LOW
LEVELS...STRONGLY CYCLONIC FLOW WILL DOMINATE THE FCST AREA.
TO THE N AND W OF THE LOW...UPSLOPE NE TO NORTHERLY FLOW WILL
ENHANCE PCPN...ESPECIALLY SO OVER FAR WRN UPPER MI WHERE LOW-LEVEL
CYCLONIC FLOW IS EVEN MORE PRONOUNCED. THE FAR W IS ALSO CENTERED
UNDER AN AREA OF LINGERING DEEP LAYER FORCING PER QVECTORS...AND
THAT FORCING IS QUITE STRONG THRU MUCH OF THE NIGHT. LOW-LEVEL TEMPS
AREN'T QUITE LOW ENOUGH FOR LAKE ENHANCEMENT...BUT IT WOULDN'T TAKE
MUCH COOLING TO RESULT IN CONSIDERABLY HIGHER SNOW ACCUMULATIONS
THAN CURRENTLY EXPECTED. WITH THE 12Z MODEL RUNS INCLUDING THE 09Z
SREF...THE NAM/REGIONAL CANADIAN ARE ON THE HIGHER END OF THE QPF
SPECTRUM...SHOWING AMOUNTS OVER 1 INCH WED NIGHT OVER FAR WRN UPPER
MI. USED A MORE CONSERVATIVE APPROACH WITH AMOUNTS OF ABOUT 1/3RD TO
2/3RDS OF AN INCH. WITH SNOW RATIOS PROBABLY NOT HIGHER THAN AROUND
10 TO 1...SNOWFALL SHOULD BE ON THE ORDER OF 3-6 INCHES WED NIGHT
OVER GOGEBIC/ONTONAGON COUNTIES AND 2-4 INTO HOUGHTON COUNTY. ADVY
HAS BEEN HOISTED FOR THOSE 3 COUNTIES. SNOWFALL SHOULD DIMINISH TO
SUBADVY LEVELS IN THE BORDERING COUNTIES...WITH EVEN LIGHTER AMOUNTS
DOWN TO LESS THAN 1 INCH FARTHER E.

LINGERING LIGHT SNOW WILL DIMINISH THU AS ENTIRE SYSTEM WEAKENS AND
DRIFTS AND E. MIGHT SEE ANOTHER 1-2 INCHES OF SNOW ACCUMULATION
OVER THE W IN THE MORNING.

PATCHY -SN WILL CONTINUE TO DIMINISH THU NIGHT. FCST SOUNDINGS
SUGGEST SOME POTENTIAL FOR -FZDZ TO DEVELOP IN THE NNE WIND UPSLOPE
AREAS AS MOISTURE DEPTH SHRINKS TO THE LOW-LEVELS WHERE TEMPS IN THE
MOIST LAYER ARE AROUND -10C. WITH LOW CONFIDENCE...KEPT MENTION OUT
OF FCST FOR NOW.

CLOSED MID LEVEL HIGH THAT DEVELOPS OVER MANITOBA THU WEAKENS AND
DRIFTS SE ACROSS THE UPPER LAKES FRI/SAT...PROVIDING DRY WEATHER.
SKIES SHOULD BECOME MOSTLY CLEAR FRI/FRI NIGHT. WITH SFC HIGH PRES
OVER THE AREA FRI NIGHT...BEGAN TO TREND MIN TEMPS DOWN A BIT...
TOWARD THE LOWER TEENS IN THE TRADITIONAL COLD SPOTS.

SHORTWAVE DROPS SE THRU THE UPPER LAKES SAT NIGHT/SUN...BUT
TIMING/TRACK OF SHORTWAVE IS NOT WELL AGREED UPON WITH THE GFS MORE
AMPLIFIED/FARTHER S WITH SHORTWAVE TRACK THAN THE ECMWF/CANADIAN...
RESULTING IN A BETTER CHANCE OF -SHSN SUN ACROSS THE AREA AS DAYTIME
HEATING/MOISTURE OFF THE LAKE CONTRIBUTE TO A MORE TYPICAL
SPRINGTIME TYPE OF -SHSN REGIME. FOR NOW...LEANED FCST AWAY FROM THE
GFS. WITH 850MB TEMPS FALLING TO -15C OR SO BEHIND WAVE...EXPECT
SOME LIGHT LES TO DEVELOP OFF LAKE SUPERIOR SUN INTO MON.

THE FIRST IN WHAT COULD BE A SERIES OF LOW PRES SYSTEMS MOVING
ACROSS THE NRN CONUS MAY ARRIVE IN THE WRN GREAT LAKES LATE TUE OR
WED. WITH PLENTY OF UNCERTAINTY IN TIMING/TRACK AND THERMAL FIELDS
BASED ON RECENT GFS/ECMWF RUNS...ONLY SLIGHT CHC POPS WERE UTILIZED
ON TUE.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 137 AM EDT WED MAR 16 2016

AS AREA OF RA AHEAD OF DEEPENING LO PRES MOVING INTO WI OVERSPREADS
UPR MI...EXPECT VFR CONDITIONS AT THE TAF ONSET TO DETERIORATE TO
IFR/LIFR BY DAYBREAK. THEN IFR/LIFR CONDITIONS WL DOMINATE ON WED
THRU WED EVNG WITH CYC E-NE FLOW/RA MIXING WITH OR CHANGING TO SN ON
NW FLANK OF LO PRES MOVING INTO SCENTRAL UPR MI LATE TODAY. GUSTY E
WINDS WL BE STRONGEST AHEAD OF THIS LO AT THE MORE EXPOSED CMX
LOCATION.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 427 PM EDT TUE MAR 15 2016

AS A DEEP LOW PRESSURE SYSTEM LIFTS INTO UPPER MICHIGAN STRONG EAST
WINDS WILL DEVELOP. THE STRONGEST WINDS FOR THIS FORECAST PERIOD ARE
EXPECTED LATE TONIGHT INTO EARLY THU AFTERNOON WHERE E-NE GALES OF
35 TO 45 KNOTS ARE EXPECTED ACROSS LAKE SUPERIOR AND A GALE WARNING
IS IN EFFECT. OTHERWISE...WINDS AT OR BELOW 25 KNOTS ARE EXPECTED
FROM THU NIGHT INTO THE WEEKEND AS THE LOW PRESSURE SYSTEM
WEAKENS AND MOVES E AND HIGH PRESSURE BUILDS IN FROM THE WEST.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  WINTER WEATHER ADVISORY FROM 8 PM EDT /7 PM CDT/ THIS EVENING TO
     5 PM EDT /4 PM CDT/ THURSDAY FOR MIZ002-003-009-084.

LAKE SUPERIOR...
  GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LSZ267.

  GALE WARNING UNTIL 4 AM EDT THURSDAY FOR LSZ265-266.

  GALE WARNING UNTIL NOON EDT /11 AM CDT/ THURSDAY FOR LSZ162-263-
     264.

LAKE MICHIGAN...
  GALE WARNING FROM 5 AM EARLY THIS MORNING TO 2 PM EDT THIS
     AFTERNOON FOR LMZ221-248-250.

&&

SHORT TERM...VOSS
LONG TERM...ROLFSON
AVIATION...KC
MARINE...VOSS
Hazardous weather outlook, Mar 15, 6:17 PM EDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
617 PM EDT TUE MAR 15 2016

MIZ002-003-009-161200-
ONTONAGON-NORTHERN HOUGHTON-GOGEBIC-
617 PM EDT TUE MAR 15 2016 /517 PM CDT TUE MAR 15 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE RAINFALL LATE TONIGHT INTO WEDNESDAY MORNING COMBINED WITH
ONGOING SNOW MELT WILL LEAD TO WATER LEVEL RISES ON AREA RIVERS AND
STREAMS THROUGH WEDNESDAY NIGHT BEFORE COOLER CONDITIONS ARRIVE FOR
THE REST OF THE WEEK. IF LIVING NEAR A STREAM OR RIVER...BE PREPARED
FOR INCREASED WATER LEVELS AND FLOWS.

A MIX OF RAIN AND SNOW WILL CHANGE TO ALL SNOW WEDNESDAY MORNING...AND
THERE MAY BE SOME MINOR SNOW ACCUMULATIONS. SNOW WILL INCREASE IN
INTENSITY WEDNESDAY NIGHT...THEN DIMINISH THURSDAY. SEVERAL INCHES OF
WET...HEAVY SNOW ARE EXPECTED. SEE THE LATEST WINTER WEATHER MESSAGE
FOR COMPLETE DETAILS.

EASTERLY WINDS MAY GUST OVER 40 MPH ACROSS THE KEWEENAW PENINSULA ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGHER RIVER AND STREAM
LEVELS AND ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE IN
MARQUETTE. WEATHER SPOTTERS ARE ALSO ENCOURAGED TO SUBMIT REPORTS OF
SNOWFALL TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY
ALSO SUBMIT SNOW REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK
PAGE...OR ON TWITTER.

MIZ001-004-005-010-084-161200-
KEWEENAW-BARAGA-MARQUETTE-IRON-SOUTHERN HOUGHTON-
617 PM EDT TUE MAR 15 2016 /517 PM CDT TUE MAR 15 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE RAINFALL LATE TONIGHT INTO WEDNESDAY MORNING COMBINED WITH
ONGOING SNOW MELT WILL LEAD TO RISES ON AREA RIVERS AND STREAMS
THROUGH WEDNESDAY NIGHT BEFORE COOLER CONDITIONS ARRIVE FOR THE REST
OF THE WEEK. IF LIVING NEAR A STREAM OR RIVER...BE PREPARED FOR
INCREASED WATER LEVELS AND FLOWS.

EASTERLY WINDS MAY GUST OVER 40 MPH ON WEDNESDAY ACROSS THE KEWEENAW
PENINSULA.

A MIX OF RAIN AND SNOW WILL CHANGE TO ALL SNOW WEDNESDAY MORNING...AND
THERE MAY BE SOME MINOR SNOW ACCUMULATIONS THROUGH THE DAY. SNOW
WILL CONTINUE WEDNESDAY NIGHT AND THURSDAY MORNING WITH A FEW INCHES
OF HEAVY...WET SNOW ACCUMULATION POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGHER RIVER AND STREAM
LEVELS AND ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE IN
MARQUETTE. WEATHER SPOTTERS ARE ALSO ENCOURAGED TO SUBMIT REPORTS OF
SNOWFALL TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY
ALSO SUBMIT SNOW REPORTS TO OUR OFFICE ON OUR WEBSITE...FACEBOOK
PAGE...OR ON TWITTER.

MIZ006-007-011>014-085-161200-
ALGER-LUCE-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
NORTHERN SCHOOLCRAFT-
617 PM EDT TUE MAR 15 2016 /517 PM CDT TUE MAR 15 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT OVER SOUTH
CENTRAL UPPER MICHIGAN. EAST WINDS MAY GUST OVER 40 MPH LATE TONIGHT
NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE TO HEAVY RAINFALL LATE TONIGHT INTO WEDNESDAY MORNING
COMBINED WITH LINGERING SNOW COVER IN SOME AREAS WILL LEAD TO RISES
ON AREA RIVERS AND STREAMS THROUGH WEDNESDAY NIGHT BEFORE COOLER
CONDITIONS ARRIVE FOR THE REST OF THE WEEK. IF LIVING NEAR A STREAM
OR RIVER...BE PREPARED FOR INCREASED WATER LEVELS AND FLOWS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY MORNING OVER
SOUTH CENTRAL UPPER MICHIGAN. EAST WINDS MAY GUST OVER 40 MPH NEAR
THE BAY OF GREEN BAY AND LAKE MICHIGAN WEDNESDAY MORNING.

MINOR WET SNOW ACCUMULATIONS ARE POSSIBLE WEDNESDAY NIGHT INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGHER RIVER AND STREAM
LEVELS AND ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE NEAR
MARQUETTE.

LSZ162-240>251-263>267-161200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
617 PM EDT TUE MAR 15 2016 /517 PM CDT TUE MAR 15 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

EASTERLY GALES OF 35 TO 40 KNOTS ARE EXPECTED OVER MUCH OF LAKE
SUPERIOR BEGINNING LATE TONIGHT. SEE THE LATEST MARINE WEATHER
MESSAGE AND LAKE SUPERIOR FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EAST TO NORTHEAST GALES OF 35 TO 40 KNOTS ARE EXPECTED OVER MUCH OF
LAKE SUPERIOR THROUGH THURSDAY MORNING. SEE THE LATEST MARINE WEATHER
MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-161200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
617 PM EDT TUE MAR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

EASTERLY GALES OF 35 TO 40 KNOTS ARE EXPECTED LATE TONIGHT. THERE IS
A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EASTERLY GALES OF 35 TO 40 KNOTS ARE EXPECTED WEDNESDAY MORNING.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

ROLFSON

In the hours before

Special weather statement, Mar 15, 11:40 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1140 PM EDT TUE MAR 15 2016

MIZ001-003-160445-
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
1140 PM EDT TUE MAR 15 2016

ALTHOUGH THE WIDESPREAD DENSE FOG HAS DISSIPATED...PATCHY FOG WILL
LINGER INTO THE EARLY MORNING HOURS ON WEDNESDAY...MAINLY OVER THE
HIGHER TERRAIN.

KC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 4:48 AM EDTWinter Storm WarningMQTGogebic33 hr
Mar 16, 5:42 AM EDTSpecial Weather StatementMQTMenominee63 min
Mar 16, 6:28 AM EDTSmall Craft AdvisoryMQT36 hr
Mar 16, 6:42 AM EDTSpecial Weather StatementMQTDelta, Menominee63 min

Nearby

Wind Advisories in Michigan, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.